Alert archive / Nebraska / Special Weather Statements in 2025
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Aug 19, 2025, 7:21 PM CDT for Dawson County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2025, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 19, 2025, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Hail
- 0.88 in
- Wind
- 50
County Dawson County, NE
The radar
The Grand Island radar (KUEX), 128 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436
WWUS83 KGID 200021
SPSGID
Special Weather Statement
National Weather Service Hastings NE
721 PM CDT Tue Aug 19 2025
NEZ060-200100-
Dawson NE-
721 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAWSON COUNTY
THROUGH 800 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eddyville, or 17 miles north of Lexington, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Dawson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9955 4094 9953 4083 9990 4105 9991
TIME...MOT...LOC 0021Z 079DEG 6KT 4102 9965
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
SchuldtWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Aug 19, 6:38 PM CDT, 43 minutes earlier. Its key messages:
- Isolated thunderstorm chances continue this afternoon, primarily south of KS/NE state line...although a rogue storm cannot be entirely ruled out further north. The strongest storms could produce gusts over 50 MPH.
- Spotty showers/storms are possible again Wednesday afternoon, although most areas are expected to remain dry and severe weather is not expected.
- Additional thunderstorm chances (10-30%) arrive late Thursday night into Friday morning, with better chances (30-60%) for the entire area Friday night into Saturday morning.
- Noticably cooler weather arrives early next week.
Area forecast discussion, Aug 19, 6:38 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Hastings NE 638 PM CDT Tue Aug 19 2025 .KEY MESSAGES... - Isolated thunderstorm chances continue this afternoon, primarily south of KS/NE state line...although a rogue storm cannot be entirely ruled out further north. The strongest storms could produce gusts over 50 MPH. - Spotty showers/storms are possible again Wednesday afternoon, although most areas are expected to remain dry and severe weather is not expected. - Additional thunderstorm chances (10-30%) arrive late Thursday night into Friday morning, with better chances (30-60%) for the entire area Friday night into Saturday morning. - Noticably cooler weather arrives early next week. && .DISCUSSION... Issued at 247 PM CDT Tue Aug 19 2025 Scattered thunderstorms persist over central and eastern Kansas in response to a remnant MCV. Radar trends and latest CAM guidance indicate that isolated to widely scattered storms could redevelop northward into our area. This will occur primarily in northern KS, although there are some updrafts attempting to organize over Furnas county, and some CAMs show development as far north as Ord. The overall severe threat is fairly low, but downburst winds in the 50-60 MPH range are possible in the weakly-sheared environment. Tonight, there is potential for another round of fog to develop as light/variable winds turn to the east by sunrise. That said, the latest HRRR (which handled the Tuesday AM fog pretty well) is not showing much more than localized valley fog. Wednesday will be another fairly warm and muggy day, although winds may be a touch stronger to provide a little relief from heat index values in the high 90s. The warm/moist airmass may allow for some diurnally-driven thunderstorms Wednesday afternoon, but weak shear should keep storms disorganized and short-lived. The daytime on Thursday should be warm and dry with strong ridging over the central and western CONUS. A shortwave pushing into the northern Plains may allow a few storms to creep into northern parts of our area late Thursday night into Friday morning. Exact details for Friday remain uncertain, but we will be looking for scattered showers and thunderstorms to redevelop in the late afternoon/evening/overnight along a stalled frontal boundary. For now, this appears to be our most organized chance for rain/thunderstorms across the area. The severe risk does not look particularly concerning at this time (5% per CSU-MLP), but this will be highly dependent on mesoscale features in the near term. Saturday trends cooler behind this front. The daytime and early evening appear to be mostly dry, but some storms could roll in from the high Plains late Saturday night into Sunday morning. Upper level troughing over the eastern CONUS will result in a continued cool pattern (and off/on precip chances) as we begin next week. High temperatures on Sunday are forecast to only reach the 70s...only slightly warmer than our LOW temperatures Tuesday morning. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 633 PM CDT Tue Aug 19 2025 For KGRI/KEAR Airports: Patchy fog is possible during the early morning hours on Wednesday. There remains uncertainty on how widespread the fog will be as well as how much it will impact the TAF sites (if at all). Have maintained a 5SM BR group during the time when fog is most likely to develop. If fog develops/impacts the TAF sites, IFR/LIFR conditions are possible but confidence is too low to include in the TAF at this time. Any lingering fog is expected to clear during the mid- morning hours on Wednesday as visibilities/ceilings improve. SCT cumulus around 030 is favored to develop during the afternoon hours on Wednesday but MVFR ceilings are not expected at this time. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Mangels AVIATION...Davis
Hazardous weather outlook, Aug 19, 3:21 PM CDT, 4 hours before
Hazardous Weather Outlook National Weather Service Hastings NE 321 PM CDT Tue Aug 19 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 321 PM CDT Tue Aug 19 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Heat index values will remain near 100 degrees in many areas through early evening. Spotty chances for thunderstorms continue this afternoon and evening. The main threat area is over portions of northern Kansas, although an isolated storm or two cannot be ruled out in central Nebraska as well. The strongest storms could produce gusts over 50 MPH. Areas of dense fog may redevelop late tonight, particularly for areas from around the Tri-Cities, to the north and east. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a very small chance for isolated thunderstorms Wednesday. Severe thunderstorms are not expected. Additional, small thunderstorm chances return to the local area as early as Thursday night, continuing off and on through the upcoming weekend and into early next week. The best shot for any thunderstorm activity will come during the evening and overnight hours each day. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, Aug 19, 3:49 PM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
349 PM CDT Tue Aug 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM Hail 2 W Glen Elder 39.51N 98.35W
08/19/2025 E1.00 Inch Mitchell KS Trained Spotter
Spotter reports Quarter sized hail near Glen
Elder.
&&Special weather statement, Aug 19, 4:28 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Hastings NE
428 PM CDT Tue Aug 19 2025
KSZ006-007-018-019-192215-
Jewell KS-Smith KS-Osborne KS-Mitchell KS-
428 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MITCHELL...
SOUTHWESTERN JEWELL...SOUTHEASTERN SMITH AND NORTHEASTERN OSBORNE
COUNTIES THROUGH 515 PM CDT...
At 427 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Portis, or 30 miles northwest of Beloit, moving
southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Mitchell, southwestern Jewell, southeastern Smith and northeastern
Osborne Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3976 9890 3980 9860 3952 9830 3945 9868
TIME...MOT...LOC 2127Z 336DEG 6KT 3966 9861
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SchuldtSpecial weather statement, Aug 19, 5:41 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Hastings NE
541 PM CDT Tue Aug 19 2025
KSZ005-006-NEZ083-192330-
Phillips KS-Smith KS-Harlan NE-
541 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SMITH...EASTERN
PHILLIPS AND SOUTH CENTRAL HARLAN COUNTIES THROUGH 630 PM CDT...
At 540 PM CDT, Doppler radar was tracking a strong thunderstorm near
Agra, or 13 miles northeast of Phillipsburg, moving west at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Smith,
eastern Phillips and south central Harlan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3992 9896 3962 9876 3966 9941 4004 9943
TIME...MOT...LOC 2240Z 108DEG 18KT 3986 9910
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SchuldtSpecial weather statement, Aug 19, 6:27 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Hastings NE
627 PM CDT Tue Aug 19 2025
KSZ005-006-NEZ083-200015-
Phillips KS-Smith KS-Harlan NE-
627 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL SMITH...PHILLIPS
AND SOUTHWESTERN HARLAN COUNTIES THROUGH 715 PM CDT...
At 626 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Woodruff, or 9 miles north of Phillipsburg, moving
northwest at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Long Island around 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4000 9963 4015 9951 3991 9900 3968 9914
3974 9963
TIME...MOT...LOC 2326Z 113DEG 24KT 3989 9935
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SchuldtSpecial weather statement, Aug 19, 7:09 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
709 PM CDT Tue Aug 19 2025
KSZ005-NEZ082-083-200100-
Phillips KS-Harlan NE-Furnas NE-
709 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PHILLIPS...
SOUTHEASTERN FURNAS AND SOUTHWESTERN HARLAN COUNTIES THROUGH 800 PM
CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stamford, or 23 miles northeast of Norton, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Phillips, southeastern Furnas and southwestern Harlan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4024 9998 4020 9954 3997 9935 3989 9963
4000 9963 4000 9988
TIME...MOT...LOC 0009Z 074DEG 10KT 4010 9960
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SchuldtSpecial weather statement, Aug 19, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
721 PM CDT Tue Aug 19 2025
NEZ060-200100-
Dawson NE-
721 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAWSON COUNTY
THROUGH 800 PM CDT...
At 721 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eddyville, or 17 miles north of Lexington, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Dawson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9955 4094 9953 4083 9990 4105 9991
TIME...MOT...LOC 0021Z 079DEG 6KT 4102 9965
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SchuldtThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:09 PM CDT | Special Weather Statement | GID | Furnas | 51 min |
| Aug 19, 7:54 PM CDT | Special Weather Statement | GID | Dawson | 51 min |
| Aug 19, 8:40 PM CDT | Special Weather Statement | GID | Buffalo | 50 min |
Nearby
Special Weather Statements in Nebraska, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.